MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; QEW
Catalog Number CAT8XTORQ115KIT
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the superficial femoral artery (sfa) using an indigo system aspiration catheter 8 (cat8), an indigo system separator 8 (sep8), a non-penumbra sheath, and a guidewire.It was reported that a stent was previously placed in the sfa, and that thrombotic occlusion was observed along the entire length of the stent.During the procedure, the physician advanced the cat8 and sep8 into the in-stent occlusion and initiated aspiration.While aspirating, the physician noticed that the stent collapsed.It was reported that the distal end of the cat8 became trapped within the stent struts and became deformed.Therefore, the cat8 was removed and upon removal, the physician noticed that the distal end of the cat8 was damaged.Under fluoroscopy, the physician observed that the markerband of the cat8 was in the sfa, distal to the stent.The physician used biopsy forceps via the endovascular approach to successfully remove the detached markerband from the sfa.The procedure was completed using a new cat8, a new sep8, and the same sheath.It should be noted that there was no noted damage to the first sep8.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned indigo system aspiration catheter 8 (cat8) confirmed distal tip damage and that the markerband was detached.Based on the reported event, the cat8 was within a stent when the stent collapsed.If the cat8 is manipulated within a collapsed stent, the distal tip may become damaged.The distal tip damage likely caused the markerband to detach from the catheter during the procedure.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21367521
Report Number3005168196-2025-00039
Device Sequence Number8482281
Product Code QEW
UDI-Device Identifier00815948022324
UDI-Public00815948022324
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2026
Device Catalogue NumberCAT8XTORQ115KIT
Device Lot NumberH00003087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale